[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.90.95. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
March 1996

Cutaneous Necrosis

Author Affiliations

The Johns Hopkins Medical Institutions, Baltimore, Md

Arch Dermatol. 1996;132(3):343-344. doi:10.1001/archderm.1996.03890270119019
Abstract

REPORT OF A CASE  An 87-year-old white woman with Alzheimer's disease was admitted because of an acute change in her functional status. She was found to have an acute abdomen; cholecystitis was diagnosed, and cholecystectomy was performed.Postoperatively, subcutaneous heparin therapy for deep venous thrombosis was begun. Twenty-one days later, she was noted to have three purpuric, 1- to 3-cm cutaneous macules, two on the abdomen and one on the shoulder (Figure 1 and Figure 2). The former were believed to be at sites of heparin injection, while the latter was neither a site of injection nor a cite of known trauma.At this time, coagulation studies including prothrombin time, partial thromboplastin time, and fibrin degradation products were within normal limits. The platelet count, which was 341X109/L postoperatively, had slowly declined by approximately 120×109/L over 10 days, then 120×109/L in 1 day, and 40×10

First Page Preview View Large
First page PDF preview
First page PDF preview
×